Lithium

Lithium Reactions 1680, p207 - 2 Dec 2017 Neurotoxicity: 2 case reports A 54-year-old man and a 76-year-old man developed lithium neurotoxicity [routes and time to reactions onsets not stated]. A 76-year-old man, who had bipolar I disorder, started receiving therapy with lithium 300mg twice daily. He was hospitalised with a diagnosis of mixed manic-depressive disorder. At the time of admission, he was confused and experienced balancing difficulty. A total work up of delirium showed no clear cause. Following a neurological consultation, diagnosis of delirium was agreed upon, and lithium neurotoxicity was suggested despite of normal lithium therapeutic level of 0.71 (lithium therapeutic range: 0.6-1.2). Later on, his delirium improved and eventually resolved after lithium withdrawal. A 54-year-old man, who had schizophrenia, started receiving therapy with lithium 300mg twice daily and clozapine. Later, he presented with recurrent falls related to postural instability. His lithium level was 0.6 (lithium therapeutic range: 0.6-1.2). Diagnosis of lithium neurotoxicity was made with lithium being within therapeutic levels. His motor difficulties recovered after discontinuation of lithium treatment. Author comment: "Because lithium neurotoxicity may occur with therapeutic serum levels, and may occasionally be irreversible, lithium should be discontinued until it is clear that it is not contributing to the neurological dysfunction." "We present two cases of lithium neurotoxicity within therapeutic lithium levels." Moustafa Y, et al. Lithium-induced neurotoxicity at therapeutic levels: Illustrative cases and literature review. CNS Spectrums 22: 104-105, No. 1, Feb 2017. Available from: URL: http://doi.org/10.1017/S1092852916000900 [abstract] - USA 803284752 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Lithium

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/lithium-YB0R820v6j
Publisher
Springer Journals
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39138-6
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p207 - 2 Dec 2017 Neurotoxicity: 2 case reports A 54-year-old man and a 76-year-old man developed lithium neurotoxicity [routes and time to reactions onsets not stated]. A 76-year-old man, who had bipolar I disorder, started receiving therapy with lithium 300mg twice daily. He was hospitalised with a diagnosis of mixed manic-depressive disorder. At the time of admission, he was confused and experienced balancing difficulty. A total work up of delirium showed no clear cause. Following a neurological consultation, diagnosis of delirium was agreed upon, and lithium neurotoxicity was suggested despite of normal lithium therapeutic level of 0.71 (lithium therapeutic range: 0.6-1.2). Later on, his delirium improved and eventually resolved after lithium withdrawal. A 54-year-old man, who had schizophrenia, started receiving therapy with lithium 300mg twice daily and clozapine. Later, he presented with recurrent falls related to postural instability. His lithium level was 0.6 (lithium therapeutic range: 0.6-1.2). Diagnosis of lithium neurotoxicity was made with lithium being within therapeutic levels. His motor difficulties recovered after discontinuation of lithium treatment. Author comment: "Because lithium neurotoxicity may occur with therapeutic serum levels, and may occasionally be irreversible, lithium should be discontinued until it is clear that it is not contributing to the neurological dysfunction." "We present two cases of lithium neurotoxicity within therapeutic lithium levels." Moustafa Y, et al. Lithium-induced neurotoxicity at therapeutic levels: Illustrative cases and literature review. CNS Spectrums 22: 104-105, No. 1, Feb 2017. Available from: URL: http://doi.org/10.1017/S1092852916000900 [abstract] - USA 803284752 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off